MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82086-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Flutter (1730); Cardiac Arrest (1762)
Date of Event 11/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the 90% stenosed left internal carotid artery.The carotid lesion was noted during a coronary angiogram, and this procedure was performed to treat both carotid and coronary arteries.The carotid artery was chosen first.A 4x30mm viatrac 14 balloon dilatation catheter (bdc) was used for pre-dilatation.An emboshield nav6 was used along with a 9x40mm xact self-expanding stent system (sess).The stent was implanted successfully.A 5x30mm viatrac 14 bdc was used for post-dilatation, and a proglide device was used to successfully complete the procedure.The patient developed atrial flutter, so dopamine was given as treatment.The patient was stable; however, the patient went into cardiac arrest.Cpr was performed, but the patient expired 30 to 45 minutes after the procedure.There were no device issues noted.In the opinion of the physician, patient death was not related to any of the devices used in the carotid procedure.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.The reported patient effects of arrhythmia and death are listed in the xact instructions for use, as known potential patients effects associated with carotid stents and embolic protection systems.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.Based on the case information, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Reportedly, in the opinion of the physician, patient death was not related to any of the devices used in the carotid procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9466803
Report Number2024168-2019-14504
Device Sequence Number16920088
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number82086-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6; EMBOSHIELD NAV6
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient Weight100